Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2008, 1:15 PM EDT for 4 counties in Ohio. It was in force for 60 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 1:15 PM EDT (17:15 UTC)
- Expired
- Jun 22, 2008, 2:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:26 PM EDT | HAIL 0.88 | Medina, OH | |
| Jun 22, 1:35 PM EDT | HAIL 0.88 | Brunswick, OH | |
| Jun 22, 1:36 PM EDT | HAIL 0.75 | Brunswick, OH | |
| Jun 22, 1:45 PM EDT | HAIL 0.88 | Brunswick, OH | |
| Jun 22, 1:46 PM EDT | HAIL 0.88 | Strongsville, OH | |
| Jun 22, 1:46 PM EDT | HAIL 1 | Medina, OH | PENNY TO QUARTER SIZE HAIL. |
| Jun 22, 1:48 PM EDT | HAIL 1 | Brunswick, OH | |
| Jun 22, 1:48 PM EDT | HAIL 1.75 | Strongsville, OH | |
| Jun 22, 1:49 PM EDT | HAIL 0.75 | Brunswick, OH | |
| Jun 22, 1:50 PM EDT | HAIL 1 | 5 W Medina, OH | PENNY TO QUARTER SIZE HAIL. |
| Jun 22, 1:50 PM EDT | HAIL 1.75 | Strongsville, OH | |
| Jun 22, 1:51 PM EDT | HAIL 1 | Brunswick, OH | |
| Jun 22, 1:55 PM EDT | HAIL 0.88 | North Royalton, OH | |
| Jun 22, 2:15 PM EDT | HAIL 0.75 | Lodi, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 221715 SVRCLE OHC035-093-103-153-221815- /O.NEW.KCLE.SV.W.0095.080622T1715Z-080622T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 115 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LORAIN COUNTY IN NORTH CENTRAL OHIO... SOUTHERN CUYAHOGA COUNTY IN NORTHEAST OHIO... MEDINA COUNTY IN NORTHEAST OHIO... NORTHERN SUMMIT COUNTY IN NORTHEAST OHIO... * UNTIL 215 PM EDT * AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MEDINA...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITCHFIELD...BRUNSWICK...STRONGSVILLE...NORTH ROYALTON... TWINSBURG...SOLON...MACEDONIA...HUDSON AND CUYAHOGA FALLS PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN OHIO. LAT...LON 4143 8140 4112 8140 4100 8205 4125 8213 TIME...MOT...LOC 1715Z 253DEG 17KT 4112 8196 $$ KIELTYKA
2 follow-up statements
000 WWUS51 KCLE 221734 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 131 PM EDT SUN JUN 22 2008 OHC035-093-103-153-221815- /O.CON.KCLE.SV.W.0095.000000T0000Z-080622T1815Z/ MEDINA OH-SUMMIT OH-LORAIN OH-CUYAHOGA OH- 131 PM EDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR SOUTHERN CUYAHOGA...EAST CENTRAL LORAIN...NORTHERN SUMMIT AND MEDINA COUNTIES... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEDINA...MOVING EAST NORTHEAST AT 30 MPH. AT 126 PM EDT A PUBLIC REPORT WAS RECEIVED OF NICKEL SIZE HAIL IN MEDINA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUNSWICK...STRONGSVILLE...NORTH ROYALTON... FAIRLAWN...RICHFIELD BROADVIEW HEIGHTS...BRECKSVILLE...CUYAHOGA FALLS...BOSTON HEIGHTS...MUNROE FALLS NORTHFIELD...STOW MACEDONIA BEDFORD...HUDSON...TWINSBURG...SOLON AND BENTLEYVILLE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN OHIO. LAT...LON 4143 8140 4112 8140 4100 8205 4125 8213 TIME...MOT...LOC 1731Z 249DEG 25KT 4120 8183 $$ ABE
000 WWUS51 KCLE 221750 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT SUN JUN 22 2008 OHC035-093-103-153-221815- /O.CON.KCLE.SV.W.0095.000000T0000Z-080622T1815Z/ MEDINA OH-SUMMIT OH-LORAIN OH-CUYAHOGA OH- 149 PM EDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR SOUTHERN CUYAHOGA...EAST CENTRAL LORAIN...NORTHERN SUMMIT AND MEDINA COUNTIES... AT 142 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH ROYALTON...OR ABOUT NEAR STRONGSVILLE...MOVING NORTHEAST AT 30 MPH. TRAINED SPOTTERS HAVE REPORTED NICKEL SIZE HAIL WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUYAHOGA FALLS...BROADVIEW HEIGHTS...PENINSULA...SILVER LAKE...MUNROE FALLS...BRECKSVILLE...STOW...BOSTON HEIGHTS...HUDSON...MACEDONIA... WALTON HILLS...NORTHFIELD...BEDFORD...TWINSBURG...GLENWILLOW...SOLON AND BENTLEYVILLE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN OHIO. LAT...LON 4125 8213 4143 8140 4112 8140 4100 8205 TIME...MOT...LOC 1749Z 230DEG 28KT 4131 8171 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:34 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 22, 11:34 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1134 AM EDT SUN JUN 22 2008 .SYNOPSIS... A COLD FRONT ACROSS EASTERN INDIANA WILL MOVE ACROSS THE AREA THIS MORNING AND AFTERNOON. A TROUGH WILL SWING ACROSS THE GREAT LAKES LATER TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION LATE MONDAY AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FORECAST TO CLEAN UP MORNING WORDING. CONVECTION IS FIRING OVER INDIANA AT THIS TIME AND MOVING EAST. FORECAST AREA REMAINS UNDER SLIGHT RISK FOR SEVERE THUNDERSTORMS. ATMOSPHERE IS BECOMING MORE AND MORE UNSTABLE AS TIME PASSES. LI VALUES RAPIDLY DECREASING IN THE WEST AND I ANTICIPATE THIS MORE UNSTABLE AIR WILL ADVECT FURTHER EAST AS THE AFTERNOON PROGRESSES AND DAY TIME HEATING CONTINUES. WILL HAVE TO CONTINUE TO MONITOR THE SITUATION FOR SEVERE POTENTIAL LATER THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THIS EVENING AS THE TROUGH ROTATES ACROSS THE REGION. EXPECT A DECREASE IN ACTIVITY FROM WEST TO EAST AFTER MIDNIGHT AS SLIGHTLY DRIER AIR MOVES IN BRIEFLY. ACTIVITY SHOULD FLAREUP AGAIN ON MONDAY AS ANOTHER LOBE OF ENERGY ROTATES THROUGH. THE PRECIP SHOULD EVENTUALLY TAPER OFF FOR GOOD MONDAY EVENING AS HIGH PRESSURE TRIES TO ESTABLISH ITSELF FROM THE NW. BY MIDDAY TUESDAY THE HIGH SHOULD BE CENTERED OVER THE OHIO VALLEY. TEMPS MONDAY WILL BE FAIRLY COOL WITH LOT/S OF CLOUDS AND SHOWERS. SLIGHT WARMER READINGS ARE EXPECTED FOR TUESDAY...BUT EVEN THEN WE WILL REMAIN A FEW DEGREES BELOW NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ONLY MINOR ADJUSTMENTS TO THE LONG TERM THIS MORNING. HIGH PRESSURE WILL LINGER OVER THE REGION INTO MIDWEEK AND THEN DRIFT OFF TO THE EAST. WARM AIR ADVECTION ON THE BACK SIDE OF THE HIGH COULD KICK OF SOME SHOWERS/STORMS AS EARLY AS WEDNESDAY AFTERNOON BUT BETTER CHANCES FOR PRECIP WILL COME THURSDAY AND FRIDAY. TEMPS WILL AVERAGE A LITTLE ABOVE NORMAL FOR THE SECOND HALF OF THE WEEK. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... IFR SKY COVER ACROSS MUCH OF THE EASTERN PORTION OF THE AREA THIS MORNING WITH IFR/MVFR VISIBILITIES IN FOG. PATCHY FOG CENTRAL AND WEST TAKING VISIBILITIES TO MVFR/IFR AS WELL. EXPECT CONDITIONS TO IMPROVE RAPIDLY THIS MORNING WITH VFR EXPECTED ACROSS THE AREA BY 14Z. FOR THE AFTERNOON INSTABILITY IS LIMITED BUT BELIEVE WE WILL HAVE SCATTERED SHOWERS/THUNDERSTORMS FOR THE AFTERNOON AND EVENING. TIMING UNCERTAIN HOWEVER SO FOR NOW WILL CONTINUE WITH VCTS. OVERNIGHT PRIMARILY VFR LIKELY GOING TO MVFR IN MIST/FOG TOWARDS MORNING. .OUTLOOK...SECONDARY TROUGH WILL SHIFT SOUTH OF THE AREA ON MONDAY BUT THERE IS STILL A CHANCE FOR A SHOWER/STORM ESPECIALLY NORTHEAST OHIO/INLAND NW PA BEFORE THE TROUGH SLIDES SOUTHEAST. HIGH PRESSURE WILL SPREAD IN FOR TUESDAY INTO WEDNESDAY AND VFR CONDITIONS EXPECTED. RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL BRING A CHANCE OF SHOWERS AND STORMS AS EARLY AS WEDNESDAY AFTERNOON BUT MORE LIKELY ON THURSDAY. && .MARINE... DOMINANT WEATHER FEATURE REMAINS LOW PRESSURE OVER QUEBEC AS IT PULLS NORTHEAST OVER THE NEXT DAY OR TWO. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WITH THE COOL AIR ALOFT CREATING INSTABILITY. STILL EXPECT WINDS AND WAVES GENERALLY LIGHT SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL BUILD IN FOR TUESDAY BEFORE MOVING INTO THE SOUTHEAST STATES WEDNESDAY THROUGH FRIDAY. EXPECT WINDS AND WAVES TO REMAIN LIGHT. BY LATE WEEK AS THE HIGH MOVES SOUTHEAST EXPECT WINDS TO BECOME SOUTHWESTERLY ON THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...LOMBARDY SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 22, 5:16 AM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EDT SUN JUN 22 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 516 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT SET TO MOVE EAST ACROSS THE AREA TODAY. A FEW OF THESE COULD BECOME SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:03 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 57 min |
| Jun 22, 2:05 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Summit, Trumbull | 55 min |
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Mahoning, Medina, Portage, Summit and 2 more | 60 min |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 61 min |
| Jun 22, 2:52 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 53 min |
| Jun 22, 2:56 PM EDT | Tornado Warning | CLE | Summit | 49 min |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 53 min |
| Jun 22, 3:13 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland, Wayne | 7 hr |
| Jun 22, 3:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Holmes, Morrow, Richland, Wayne | 61 min |
| Jun 22, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 57 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Portage, Trumbull | 63 min |
| Jun 22, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit, Wayne | 58 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 61 min |
| Jun 22, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Hancock, Huron, Sandusky, Seneca and 1 more | 58 min |
| Jun 22, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 65 min |
| Jun 22, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 64 min |
| Jun 22, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 58 min |
| Jun 22, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Wayne | 34 min |
| Jun 22, 4:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox, Stark, Wayne | 39 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 49 min |
| Jun 22, 4:33 PM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
| Jun 22, 4:37 PM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 3 hr |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Seneca | 49 min |
| Jun 22, 4:50 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood, Wyandot | 55 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 60 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 38 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 24 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Seneca, Wyandot | 64 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 27 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Richland | 66 min |
| Jun 22, 6:17 PM EDT | Special Marine Warning | CLE | 88 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.